Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS La Crosse, WI

March 21, 2011Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this winter storm watch at Mar 21, 2011, 3:58 AM CDT for Clark County, Taylor County, Wisconsin. It took effect at Mar 22, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 3:58 AM CDT (08:58 UTC)
In effect from
Mar 22, 2011, 7:00 AM CDT
Expired
Mar 22, 2011, 3:46 AM CDT
In force
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS43 KARX 210858
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
358 AM CDT MON MAR 21 2011

...POTENTIAL FOR HEAVY SNOW AND A WINTRY MIX TUESDAY NIGHT THROUGH
WEDNESDAY...

.A STORM SYSTEM MOVING OUT OF THE PLAINS INTO NORTHERN ILLINOIS IS
EXPECTED TO SPREAD HEAVY SNOW WITH AN OCCASIONAL WINTRY MIX OF
SLEET AND FREEZING DRIZZLE INTO THE AREA TUESDAY NIGHT...LASTING
THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF
SNOWFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE
ACCUMULATIONS.

WIZ017-029-211700-
/O.NEW.KARX.WS.A.0004.110323T0000Z-110324T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
358 AM CDT MON MAR 21 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING. 

* SNOW IS EXPECTED TO OVERSPREAD THE AREA TUESDAY NIGHT AND THEN
  LAST THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND FREEZING
  DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME.

* THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM
  TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE
  ACCUMULATIONS.

* TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE
  HEAVY SNOW AND MINOR ICE ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DAS

WEATHER.GOV/LACROSSE
4 follow-up statements
064 
WWUS43 KARX 211430
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
930 AM CDT MON MAR 21 2011

...POTENTIAL FOR HEAVY SNOW AND A WINTRY MIX TUESDAY NIGHT
THROUGH WEDNESDAY...

.A LATE WINTER STORM WILL MOVE OUT OF THE PLAINS INTO NORTHERN
ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN
OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO THE AREA
TUESDAY NIGHT...LASTING THROUGH WEDNESDAY. THE POTENTIAL EXISTS
FOR 6 OR MORE INCHES OF SNOWFALL FROM TUESDAY NIGHT THROUGH
WEDNESDAY...ALONG WITH MINOR ICE ACCUMULATIONS.

WIZ017-029-212230-
/O.CON.KARX.WS.A.0004.110323T0000Z-110324T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
930 AM CDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING. 

* SNOW IS EXPECTED TO OVERSPREAD THE AREA TUESDAY
  NIGHT...CONTINUING THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND
  FREEZING DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME.

* THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM 
  TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE 
  ACCUMULATIONS. 

* TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE 
  HEAVY SNOW AND MINOR ICE ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
451 
WWUS43 KARX 212009
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT MON MAR 21 2011

...HEAVY SNOW AND A WINTRY MIX POSSIBLE TUESDAY NIGHT THROUGH
WEDNESDAY...

.A STORM SYSTEM WILL SLIDE FROM THE PLAINS TO ACROSS NORTHERN
ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN
OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO THE AREA
TUESDAY NIGHT...CONTINUING ON WEDNESDAY. SNOWFALL OF 6 OR MORE
INCHES IS POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE
HIGHER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29.

WIZ017-029-220415-
/O.CON.KARX.WS.A.0004.110323T0000Z-110324T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
309 PM CDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY EVENING. 

* SNOW WILL OVERSPREAD THE AREA TUESDAY NIGHT... CONTINUING
  THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND FREEZING DRIZZLE
  CAN ALSO BE EXPECTED FROM TIME TO TIME.

* SNOW AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE...ALONG WITH MINOR
  ICE ACCUMULATIONS. THE GREATER SNOW AMOUNTS ARE MORE LIKELY
  NORTH OF HIGHWAY 29.

* TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE 
  HEAVY SNOW AND MINOR ICE ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
656 
WWUS43 KARX 220129
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT MON MAR 21 2011

...HEAVY SNOW AND A WINTRY MIX POSSIBLE TUESDAY THROUGH
WEDNESDAY...

.A STORM SYSTEM WILL SLIDE FROM THE PLAINS TO ACROSS NORTHERN
ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN
OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO PORTIONS
OF CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY. SNOWFALL OF 6 OR
MORE INCHES IS POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE
HIGHER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29.

WIZ017-029-220930-
/O.EXT.KARX.WS.A.0004.110322T1200Z-110324T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
829 PM CDT MON MAR 21 2011

...WINTER STORM WATCH NOW IN EFFECT FROM 7 AM CDT TUESDAY THROUGH
WEDNESDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH WEDNESDAY EVENING. 

* SNOW WILL OVERSPREAD THE AREA ON TUESDAY...CONTINUING THROUGH
  WEDNESDAY. A WINTRY MIX OF SLEET...RAIN AND FREEZING DRIZZLE CAN
  ALSO BE EXPECTED FROM TIME TO TIME...WITH THE RAIN MORE LIKELY
  SOUTH OF HIGHWAY 29.

* SNOW AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE...ALONG WITH 
  MINOR ICE ACCUMULATIONS. THE GREATER SNOW AMOUNTS ARE MORE 
  LIKELY NORTH OF HIGHWAY 29. 

* TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE 
  HEAVY SNOW AND MINOR ICE ACCUMULATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
585 
WWUS43 KARX 220846
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CDT TUE MAR 22 2011

...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED...

.SNOW...MIXED WITH SOME RAIN AND SLEET IS EXPECTED TO OCCUR ACROSS
THE WARNING AND ADVISORY AREAS TODAY. THIS MIXTURE WILL CHANGE
OVER TO ALL SNOW OVERNIGHT FOR AREAS MAINLY NORTH OF U.S. HIGHWAY
10 ACROSS CENTRAL WISCONSIN. THE SNOW WILL CONTINUE INTO WEDNESDAY
BUT WILL DIMINISH THROUGH THE DAY. PERIODS OF HEAVY SNOW ARE
EXPECTED TONIGHT AS THERE COULD BE SOME THUNDER TO HELP LOCALLY
ENHANCE THE SNOWFALL RATES. BY THE TIME THE SNOW ENDS
WEDNESDAY...ACCUMULATIONS OF 10 TO 15 INCHES WILL BE POSSIBLE.

TO THE SOUTH OF U.S. HIGHWAY 10...THE MIXTURE OF
SNOW...RAIN...SLEET AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. AFTER MIDNIGHT...MAINLY LIGHT SNOW IS EXPECTED BUT IT
COULD CONTINUE TO MIXED WITH SOME SLEET BEFORE COMPLETELY CHANGING
OVER TO LIGHT SNOW WEDNESDAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES
WILL BE POSSIBLE THROUGH WEDNESDAY WITH ONLY MINOR SLEET
ACCUMULATIONS EXPECTED.

WIZ017-029-221700-
/O.UPG.KARX.WS.A.0004.110322T1200Z-110324T0000Z/
/O.NEW.KARX.WS.W.0003.110322T1200Z-110324T0000Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
346 AM CDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW...MIXED WITH RAIN...SLEET AND THUNDER WILL OCCUR TODAY
  THROUGH THIS EVENING. THE PRECIPITATION WILL CHANGE OVER TO ALL
  SNOW AFTER MIDNIGHT TONIGHT. THERE COULD ALSO BE A LITTLE BIT OF
  FREEZING DRIZZLE POSSIBLE WEDNESDAY MORNING. 

* PERIODS OF HEAVY SNOW WILL OCCUR TONIGHT. THE SNOWFALL RATES
  WILL BE LOCALLY ENHANCED WHERE THUNDER OCCURS. STORM TOTAL
  ACCUMULATIONS OF 10 TO 15 INCHES ARE EXPECTED.

* TRAVEL WILL BECOME VERY DIFFICULT FROM THE COMBINATION OF THE
  HEAVY SNOW AND MINOR ICE ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WIZ034-043-044-221700-
/O.NEW.KARX.WW.Y.0010.110322T1200Z-110324T0000Z/
JACKSON-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...MAUSTON
346 AM CDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 
7 AM THIS MORNING TO 7 PM CDT WEDNESDAY.

* A MIXTURE OF SNOW...RAIN...SLEET AND THUNDER WILL OCCUR ACROSS
  THE AREA THROUGH THIS EVENING. AFTER MIDNIGHT...SNOW
  OCCASIONALLY MIXED WITH SLEET IS EXPECTED BEFORE CHANGING OVER
  TO ALL SNOW WEDNESDAY. THERE COULD ALSO BE A PERIOD FREEZING
  DRIZZLE WEDNESDAY MORNING.

* SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 4 INCHES BY THE TIME THE
  SNOW ENDS WEDNESDAY. ONLY MINOR ICE ACCUMULATIONS FROM THE SLEET
  SHOULD OCCUR.

* TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE SNOW
  AND MINOR ICE ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

04

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 21, 3:39 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 21, 3:39 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT MON MAR 21 2011

.SHORT TERM...THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES...TYPES
AND AMOUNTS FROM TONIGHT THROUGH WEDNESDAY.

SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF LOW PRESSURE OVER
THE MINNESOTA ARROWHEAD. THE COLD FRONT WITH THE LOW STRETCHES
SOUTHEAST FROM THE LOW ACROSS LAKE MICHIGAN AND THEN BACK ACROSS
ILLINOIS AND NORTHERN MISSOURI TO ANOTHER LOW FORMING OVER EASTERN
COLORADO.

WEAK UPPER LEVEL RIDGING WILL BE OVER THE REGION TODAY BUT THIS
WILL QUICKLY SLIDE OFF TO THE EAST TONIGHT ALLOWING SOUTHWEST FLOW
TO RETURN. THE SURFACE FRONT WILL BECOME STATIONARY TO THE SOUTH
OF THE AREA TODAY AND THEN QUICKLY BEGIN TO LIFT BACK TO THE NORTH
TONIGHT AS THE FLOW ALOFT BECOMES SOUTHWEST. THE 21.00Z GFS
INDICATES STRONG LOW LEVEL WARM AIR ADVECTION WILL SPREAD ACROSS
THE REGION TONIGHT IN THE SOUTHWEST FLOW. THE RESULTING ISENTROPIC
UP GLIDE WILL RANGE FROM 3 TO 7 UBAR/S ON THE 295K SURFACE AND WITH
LITTLE DRYING EXPECTED TODAY...IT WILL TAKE VERY LITTLE LIFT TO
ALLOW SATURATION TO OCCUR. THE GFS AND BOTH THE 20.12Z AND 21.00Z
ECMWF QUICKLY DEVELOP SHOWERS ALONG AND NORTH OF THE FRONT WITH
THESE SPREADING INTO THE AREA MAINLY SOUTH OF THE IOWA/MINNESOTA
BORDER THIS EVENING. RAISED THE RAIN CHANCES WITH 20 ALONG I94 TO
60 IN THE SOUTHWEST. THE ISENTROPIC UP GLIDE WILL BE THE
STRONGEST AFTER 06Z AND WITH SOME WEAK MOISTURE TRANSPORT INTO THE
AREA ON THIS SURFACE...WENT AHEAD AND RAISED THE PRECIPITATION
CHANCES WITH MOST OF THE AREA BETWEEN 70 AND 90 PERCENT. MOST OF
THE AREA SHOULD REMAIN WARM ENOUGH FOR JUST RAIN BUT DID MAINTAIN
THE CHANCE OF A RAIN/SNOW MIX FOR AREAS NORTH OF I94. ALSO ADDED
SOME THUNDER CHANCES ACROSS THE SOUTHWEST SECTIONS WHERE THE GFS
SHOWS UP TO 250 J/KG OF ELEVATED CAPE ABOVE 1 KM.

THE MEAN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TUESDAY
WITH AN UPPER LEVEL LOW EXPECTED TO BE OVER MONTANA. A SHORT WAVE
TROUGH IS EXPECTED TO ROTATE AROUND THE LOW AND MOVE ACROSS THE
REGION TUESDAY AFTERNOON AND EVENING. THIS WAVE IS EXPECTED TO
PUSH UP TO 30 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER
ACROSS THE REGION. THE ISENTROPIC UP GLIDE WILL INCREASE AHEAD OF
THE WAVE AND SHOULD BE ON THE ORDER OF 10 UBAR/S ON THE 295K
SURFACE. THE MOISTURE TRANSPORT WILL ALSO INCREASE AND SHOULD BE
POINTED RIGHT INTO THE AREA DURING THE AFTERNOON. THE GFS SHOWS A
GOOD FRONTOGENESIS SIGNAL DEVELOPING DURING THE AFTERNOON BUT THEN
LOSES IT DURING THE EVENING WHERE AS THE 21.00Z NAM CONTINUES IS
FROM CENTRAL MINNESOTA TO SOUTHEAST WISCONSIN...ESPECIALLY IN THE
850-700 MB LAYER. THIS SHOULD RESULT IN WIDESPREAD PRECIPITATION
THROUGH THE ENTIRE DAY TUESDAY FOR THE ENTIRE AREA WITH THUNDER
REMAINING A POSSIBILITY ACROSS THE SOUTHWEST HALF.

AS THE SHORT WAVE TROUGH PASSES BY ALOFT...THE LOW OVER COLORADO
WILL BE MOVING ALONG THE FRONT AND WILL START TO BRING COLDER AIR
INTO THE REGION. THE BEST ISENTROPIC UP GLIDE WILL BE TRANSLATING
EAST OF THE AREA...BUT THE GFS STILL SUGGESTS UP TO 4 UBAR/S
CONTINUING THROUGH TUESDAY NIGHT. THE GFS REDEVELOPS THE
FRONTOGENESIS SIGNAL DURING THE OVERNIGHT FROM CENTRAL MINNESOTA
TO SOUTHEAST WISCONSIN AND IS THE STRONGEST WITH IT IN THE
PREFERRED 500-700 MB LAYER. THERE IS ALSO EXPECTED TO BE GOOD FN
VECTOR CONVERGENCE ASSOCIATED WITH THE FRONTOGENESIS WITH THE NAM
SHOWING THIS TO BE STRONGEST IN THE 750-650 MB LAYER. THE
PRECIPITATION TYPE WILL BE TRANSITIONING FROM RAIN OR THE
RAIN/SNOW MIX TO ALL SNOW...ESPECIALLY ACROSS THE NORTH. THE
UNKNOWN IS HOW MANY OTHER PRECIPITATION TYPES WILL ALSO OCCUR. THE
THERMAL PROFILES FROM BOTH THE NAM AND GFS NO LONGER SUPPORT MUCH
SLEET BUT CAN NOT TOTALLY RULE IT OUT. SO DID NOT REMOVE THE SLEET
BUT DID LOWER THE PROBABILITIES SOME FROM THE PREVIOUS FORECAST.
THERE COULD ALSO BE A SHORT PERIOD OF SOME FREEZING RAIN OR SOME
FREEZING DRIZZLE IF THE NAM IS CORRECT AND THE ICE CRYSTAL CLOUDS
ARE LOST FOR A WHILE. WENT AHEAD AND ADDED SOME LOW PROBABILITIES
FOR FREEZING DRIZZLE ACROSS THE NORTH TO COVER THIS POSSIBILITY.
WITH THE AMPLE FORCING...A PERIOD OF SOME HEAVY SNOW LOOKS TO BE
POSSIBLE ACROSS THE NORTH AS WELL WITH ACCUMULATIONS AROUND 6
INCHES POSSIBLE FOR AREAS NORTH OF HIGHWAY 29. THE FORCING WILL
START TO WEAKEN AND MOVE OFF TO THE EAST WEDNESDAY BUT STILL
SHOULD BE STRONG ENOUGH TO PRODUCE MORE ACCUMULATING SNOWS ACROSS
THE NORTH. WILL ISSUE A WINTER STORM WATCH WITH THIS PACKAGE FOR
TAYLOR AND CLARK COUNTIES.

.LONG TERM...THURSDAY THROUGH SUNDAY

ANOTHER SYSTEM LOOKS TO CROSS THE CENTRAL PART OF THE COUNTRY LATE
IN THE WEEK. IT APPEARS THE BULK OF THE PRECIPITATION FROM THIS
SYSTEM SHOULD PASS BY TO THE SOUTH BUT COULD STILL SEE THE
NORTHERN EDGE OF THE PRECIPITATION BRUSH PARTS OF THE AREA THURSDAY
NIGHT AND FRIDAY. DIFFERENCES THEN SHOW UP FOR THE WEEKEND WITH
THE GFS SHOWING A STRONG SURFACE LOW MOVING FROM KANSAS TOWARD THE
OHIO RIVER VALLEY WITH LOTS OF PRECIPITATION ON THE NORTH SIDE OF
THE LOW TRACKING ACROSS THE REGION. THE ECMWF WHILE SHOWING A
LITTLE BIT OF PRECIPITATION FOR THE REGION SUGGESTS A CANADIAN
HIGH WILL BE THE DOMINANT FEATURE FOR THE REGION. USED THE MODEL
CONSENSUS GRIDS FOR NOW UNTIL THERE IS BETTER AGREEMENT ON WHICH
SOLUTION IS CORRECT.

&&

.AVIATION...

LIFR TO MVFR STRATUS OVER THE TAF SITES WILL BE SLOWER TO SCATTER OUT
THIS MORNING. GRADUAL IMPROVEMENT IS EXPECTED AS DRIER AIR ADVECTS
INTO THE AREA. VFR CONDITIONS ARE THEN EXPECTED BY LATER THIS
MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON AS HIGH PRESSURE MOVES
ACROSS THE TAF SITES. THE PERIOD OF VFR CONDITIONS LOOKS TO BE
SHORT-LIVED AS A WARM FRONT OVER THE CENTRAL PLAINS LIFTS NORTH.
PLENTIFUL MOISTURE RETURNING NORTH OVER THE FRONT WILL FIRST BE
NOTICED BY THICKENING ALTOSTRATUS THIS EVENING...WHICH COULD EVEN
PRODUCE SOME LIGHT RAIN AT KRST. FURTHER LOWERING OF THE CEILINGS IS
EXPECTED AFTER MIDNIGHT WITH MVFR AND EVEN IFR CONDITIONS POSSIBLE
BETWEEN 09-12Z TUESDAY. RAIN IS LIKELY TOO AFTER MIDNIGHT...WHICH
COULD BE ENOUGH TO PRODUCE SOME MVFR BR DURING THAT 09-12Z PERIOD.
PLAN ON IFR TO MVFR CONDITIONS FOR TUESDAY AS WELL...ALONG WITH MORE
RAIN.

&&

.HYDROLOGY...

THE STREAMS QUICKLY JUMPED SUNDAY FROM THE RAIN THAT FELL ACROSS
THE AREA. EXPECTING ANOTHER RISE TO OCCUR FROM MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH THE ADDITIONAL PRECIPITATION THAT IS
EXPECTED OCCUR. CURRENT INDICATIONS ARE THAT AMOUNTS OF 1.25 TO
1.75 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS
SHOULD PUSH QUITE A FEW OF THE RIVERS HIGHER AND POSSIBLY OUT OF
THEIR BANKS. AT THIS TIME...EXPECT ANY FLOODING TO PRIMARILY BE
LIMITED TO THE RIVERS AND NOT PLANNING TO ISSUE A FLOOD WATCH.

FOR A MORE COMPLETE EXPLANATION OF THE ONGOING HYDROLOGY CONCERNS
AND FORECASTS...PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENT
/MKERVSARX FGUS83/...HYDROLOGIC OUTLOOK /MKEESFARX FGUS73/ AND
FLOOD STATEMENT /MKEFLSARX WGUS83/ PRODUCTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR WIZ017-WIZ029.

MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...DAS/AJ
HYDROLOGY...04
Hazardous weather outlook, Mar 20, 8:47 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT SUN MAR 20 2011

IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ053>055-061-211100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON-
WINNESHIEK-
847 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL
KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND
RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT
AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING
WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE
INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT
THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET
WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY
RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY
NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS.
IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER
TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED THE
NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS
THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING
FLOODING THREATS.

MNZ079-088-WIZ017-029-032>034-041>044-211100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-WABASHA-WINONA-
847 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THE COMBINATION OF LIGHT WINDS AND RECENT RAINFALL HAS RESULTED IN
LOWERING VISIBILITIES ACROSS THE AREA. DUE TO EVEN LOWER
VISIBILITIES EXPECTED...A DENSE FOG ADVISORY IS IN EFFECT TONIGHT.

WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL
KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND
RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT
AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING
WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE
INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT
THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET
WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY
RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY
NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS.
IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER
TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED
THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS
THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING
FLOODING THREATS.

DAS/RRS/AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:14 PM CDTDense Fog AdvisoryARXAdams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more8 hr
Mar 20, 7:26 PM CDTRiver Flood WarningARXCrawford7 days
Mar 20, 8:28 PM CDTRiver Flood WarningARXRichland, Vernon4 days
Mar 20, 8:28 PM CDTRiver Flood WarningARXCrawford, Vernon5 days
Mar 20, 8:28 PM CDTRiver Flood WarningARXCrawford, Vernon5 days
Mar 20, 8:28 PM CDTRiver Flood WarningARXCrawford8 days
Mar 20, 10:34 PM CDTRiver Flood WarningARXJackson70 hr
Mar 21, 10:51 AM CDTFlood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more41 hr
Mar 21, 11:02 AM CDTRiver Flood WarningARXLa Crosse, Trempealeau4 days

Nearby

Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.